Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2016, 5:05 PM CDT for Henderson County, Union County, Webster County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 5:05 PM CDT (22:05 UTC)
- Expired
- Apr 27, 2016, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henderson County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
661
WUUS53 KPAH 272205
SVRPAH
KYC101-225-233-272230-
/O.NEW.KPAH.SV.W.0040.160427T2205Z-160427T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HENDERSON COUNTY IN NORTHWESTERN KENTUCKY...
EAST CENTRAL UNION COUNTY IN NORTHWESTERN KENTUCKY...
NORTH CENTRAL WEBSTER COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 530 PM CDT
* AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CORYDON...OR 8
MILES EAST OF BRECKINRIDGE CENTER...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON AND CORYDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 8766 3769 8781 3788 8767 3786 8768
3784 8768 3783 8767 3783 8764 3784 8760
3787 8759 3779 8744
TIME...MOT...LOC 2205Z 214DEG 19KT 3770 8770
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:44 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 27, 2:44 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 244 PM CDT WED APR 27 2016 .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 244 PM CDT Wed Apr 27 2016 Shra and Tsra are expected to develop through 00z across the TAF sites, then taper off from west to east from 02z to 06z. Shra and tsra are still possible after 06z due to a passing cold front, but chances are too low to include for now. MVFR conditions are likely with storms, VFR conditions are expected away from showers and storms. Winds will be from the southeast to south at 8 to 12 kts with some higher gusts possible into this evening, becoming southwest around 5 kts during the overnight. Gusty winds and hail will be possible with stronger storms. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 3:02 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 302 AM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 302 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY, PARTICULARLY THIS AFTERNOON AND EVENING, ACROSS THE BULK OF THE QUAD STATE REGION. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS EXPECTED, BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN AND LIGHTNING WILL POSE ADDITIONAL HAZARDOUS THREATS WITH STRONG OR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY.
In the hours before
Local storm report, Apr 27, 4:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD 1 W MORTONS GAP 37.24N 87.49W
04/27/2016 HOPKINS KY TRAINED SPOTTER
JUST WEST OF MORTONS GAP
&&
RSTLocal storm report, Apr 27, 4:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL SMITHLAND 37.14N 88.40W
04/27/2016 E0.75 INCH LIVINGSTON KY EMERGENCY MNGR
&&
BP2Special weather statement, Apr 27, 4:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT WED APR 27 2016
KYZ008-272215-
MARSHALL KY-
435 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 515
PM CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON AND CALVERT CITY.
LAT...LON 3694 8847 3706 8833 3698 8824 3697 8823
3694 8819 3686 8835
TIME...MOT...LOC 2135Z 217DEG 22KT 3692 8836Local storm report, Apr 27, 4:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
436 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MAYFIELD 36.74N 88.65W
04/27/2016 GRAVES KY LAW ENFORCEMENT
2 TREES DOWN
&&
BP2Local storm report, Apr 27, 4:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
458 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FUNNEL CLOUD 3 NW GREENVILLE 37.24N 87.22W
04/27/2016 MUHLENBERG KY TRAINED SPOTTER
CANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES
&&
BP2Local storm report, Apr 27, 4:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FUNNEL CLOUD 2 N GREENVILLE 37.24N 87.18W
04/27/2016 MUHLENBERG KY TRAINED SPOTTER
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 27, 9:14 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 10 more | 61 min |
| Apr 27, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 26 min |
| Apr 27, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Apr 27, 4:35 PM CDT | Special Weather Statement | PAH | Marshall | 40 min |
| Apr 27, 4:36 PM CDT | Tornado Warning | PAH | Muhlenberg | 24 min |
| Apr 27, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 35 min |
| Apr 27, 4:45 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 30 min |
| Apr 27, 4:52 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 23 min |
| Apr 27, 4:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 37 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 20 min |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Marshall | 3 hr |
| Apr 27, 4:58 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 32 min |
| Apr 27, 5:02 PM CDT | Tornado Warning | PAH | Muhlenberg | 28 min |
| Apr 27, 5:15 PM CDT | Tornado Warning | PAH | McLean, Webster | 30 min |
| Apr 27, 5:28 PM CDT | Areal Flood Warning | PAH | Muhlenberg | 62 min |
| Apr 27, 5:32 PM CDT | Flash Flood Warning | PAH | Henderson, Union, Webster | 3 hr |
| Apr 27, 6:00 PM CDT | Tornado Warning | PAH | Hopkins, McLean | 15 min |
| Apr 27, 6:10 PM CDT | Tornado Warning | PAH | Daviess, McLean | 20 min |
| Apr 27, 6:14 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| Apr 27, 6:17 PM CDT | Tornado Warning | PAH | Daviess, McLean | 13 min |
| Apr 27, 6:31 PM CDT | Areal Flood Warning | PAH | Hopkins | 89 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | PAH | Daviess | 12 min |
| Apr 27, 6:45 PM CDT | Tornado Warning | PAH | Daviess | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.